Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is warfarin dangerous ?

Should I inform my physician I would prefer not to take warfarin
Sat, 12 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
  User's Response
's  Response
Yes, PLEASE tell your physician that you would prefer not to take warfarin. I work with patients (I'm a cardiac RN) that take Coumadin on a regular basis, and I fear the consequences of not telling your doctor. Let me explain why: 1.Your doctors plan for your care assumes that you won't get clots, because it assumes that you are taking coumadin; your doctor will assume that your ok, and will unknowingly put you at risk 2. Not knowing your history, I can only assume that you have had some procedure done (be it heart bypass, or valve surgery, atrial fibrillation, etc). You can undo any benefits that you have gained from these procedures, and may need to repeat these procedure or worse ones. 3. Most people stop taking Coumadin because of all the bruising and easy bleeding. If you are bleeding/bruising too much, the doctor may be able to cut down on the amount of Coumadin, thus relieving some of your problems. Stopping Coumadin, will take away the bruising, but risks too many risks if the doctor doesn't know about it. I see many people come in to the hopsital because they have changed their medications (or stopped taking all of them) on their own, and haven't told their doc. Coumadin is one of the most common of these. You may risk needing more hospital visits than you might now need, and may having a worsening of your condition. TAKE COUMADIN OR NOT, IT IS TOO RISKY NOT TO TELL YOUR DOC
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My mother takes Wafarin, she has a UTI currently and we started giving her 2 500mg cranberry supplements per day, she remembered that this is supposed to be an unhealthy or dangerous combination. I just started to research it on line but am finding conflicting information. is it safe to take them with the wafarin? Thank you

doctor1 MD

I m taking warfarin for blood clots in my lungs. It s been above 3 and now it s below 2. My count is 1.6. Could you please tell me the difference. the dangers of these blood clots? Am I at more of a risk below 2. I think I have had a mini stroke but I can t get anyone to help me. My primary is my fibromyalgia. And my research I m in is at another hospital; one closer to my house when the ambulance came to pick me up.

doctor1 MD

Hi, I am a 5 year verteran of Warfarin, with continued instability in my INR and thus warfarin intake, INR rage is 3.5 - 4.0. I have worked on regaining fitness levels after critial pulmonary embolism, now can run 10km as often as I like but usually 3 times a week with daily walking as well, so happy with fitness levels. However, my heart rate during exercise can go to 180bpm (I struggle to have a good work out for fitness and kepp my heart rate loweer than this), this is higher than my heart rate hase ever been in the past before Warfarin. Is this heart rate level high on the norm and is there a danger in extending past the level ? Being fit again is amazing as I never thought it would be possible but dont want to do more damage. Thanks

Recent questions on  Heart failure

doctor1 MD

my husband was diagnosed with hemochromotosis in June 2013, after 8 hospital stays and numerous test he now has liver failure, diabetes and stage D heart failure. His EF rate was betweeen 5-10% now at 20% according to latest Echo, but he can barely walk or talk without being winded. He is on the liver and transplant list as a 1B waiting at home on dobutomine, how long can one stay on the drug without damage to organs? The dr wants to do a right heart cath to measure pressures now sure why...thanks

doctor1 MD

i m from kolkata ( india ) my father is sufering from heart failure , he is having dialysis 3 time in a weak , acording to doctors his left heart is not working thats y due to less pumping of heart kidney cant work properly , so he is not passing urinne so he is on dylasis , can stem cell tharaphy can help me to recover his heart , and where i can find a doctor regarding stem cell tharaphy in kolkta , plz advice me , my father age is 75

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...Difficult to have an evacuation, I feel blocked and have tried several attempts to become regular with an enema, Relaxant, Maxtor with no success yet. I have heart failure, kidney failure I am 81 years and diabetic.

doctor1 MD

A while back ago i suffered from heart failure... i was wondering because then as well as now my right leg gives out on me it feels weak and the moment i put pressure on it... it gives out... can you tell me whats going on? Or atleast help me in figureing it out?

doctor1 MD

I have very shortness of breath will divan help this ?

doctor1 MD

I am a patient with a condition called Left Bundle Block. A relatvely new drug was used to treat my condition with promising sucess called Levosimendan at the American Hospital in Paris It is hoped That further treatment with Levosimendan may help...

doctor1 MD

I walked upstairs and was slightly out of breath. I sat down and noticed my heart rate was elevated but no pain or discomfort. I then noticed I could see my heart rate in my eyes as it caused them to pulse. I'm just wondering if that is a problem.